MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C1240-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a pulmonary arteriovenous malformation (pavm) using ruby coils, and a velocity delivery microcatheter (velocity).During the procedure, the physician was unable to advance a ruby coil past the proximal end of the velocity, and experienced resistance.Therefore, the ruby coil was removed.The procedure was completed using a new ruby coil, pod coil, and the same velocity.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 1.Section g.Box 3.Report source.Evaluation of the returned ruby coil revealed offset coil winds throughout the embolization coil.If the device is forcefully advanced against resistance, damage such as this may occur.These offset coil winds likely contributed to the resistance while advancing the device through the hub of the microcatheter during the procedure and functional testing.During functional testing, the ruby coil was unable to advance through a demonstration velocity or the returned velocity due to the offset coil winds.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11042036
Report Number3005168196-2020-02305
Device Sequence Number19159401
Product Code HCG
UDI-Device Identifier00814548013237
UDI-Public00814548013237
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2026
Device Model NumberRBY4C1240-A
Device Catalogue NumberRBY4C1240
Device Lot NumberF86007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Date Report Sent to FDA01/01/2005